Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 8, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 21, 2007, 12:15 AM CDT. It was in force for 189 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2007, 12:15 AM CDT (05:15 UTC)
- Expired
- Oct 26, 2007, 8:15 PM CDT
- In force
- 189 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 146 km from the middle of the area, began a volume at 05:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 210519
FFWSJU
PRC009-015-035-057-109-123-133-210715-
HERE 115 AM AST THERE
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
115 AM AST SAT APR 21 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
IN PUERTO RICO
CAYEY
AIBONITO
ARROYO
PATILLAS
GUAYAMA
SALINAS
SANTA ISABEL
* UNTIL 315 AM AST
* AT 1:10 AM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED PERIODS OF HEAVY RAIN CONTINUING TO MOVE NORTHEASTWARD
ACROSS THIS WARNING AREA. ADDITIONAL RAINFALL WILL OCCUR ACROSS
THIS AREA THROUGH 3 AM AND COULD CAUSE FURTHER FLOODING PROBLEMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. LANDSLIDES ARE ALSO A POSSIBLE ACROSS
AREAS OF STEEP TERRAIN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1793 6631 1793 6605 1802 6604 1810 6622
1796 6641
$$
SS1 follow-up statement
000
WGCA52 TJSJ 262219
FFWSJU
VIC010-270115-
/O.NEW.TJSJ.FF.W.0008.071026T2215Z-071027T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
615 PM AST FRI OCT 26 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT CROIX
* UNTIL 915 PM AST
* AT 608 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING OVER SAINT CROIX...MOVING NORTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FREDERIKSTED SOUTHEAST AND CENTRAL SAINT CROIX
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...ROADS
AND LANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE SUBJECT TO FLOODING. HOMES IN THE AREA HAVE BEGUN FLOODING
FROM THE FOUR INCHES THAT HAVE FALLEN IN THE LAST 24 HOURS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1767 6471 1764 6473 1764 6490 1766 6492
1779 6490 1779 6465 1768 6465
TIME...MOT...LOC 2215Z 139DEG 12KT 1771 6479
$$
SNELLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 20, 9:48 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 20, 9:48 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1048 PM AST FRI APR 20 2007 .UPDATE...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED RAPIDLY EARLY IN THE EVENING OVER THE CARIBBEAN AND ATLANTIC COASTAL WATERS. SOME OF THESE SHOWERS AND THUNDERSTORMS MOVED OVER THE SOUTHERN SECTIONS OF PUERTO WITH TORRENTIAL RAINS OVER PONCE...JUANA DIAZ AND COAMO. ADDITIONAL SHOWERS WILL CONTINUE TO MOVE TO THE NORTH OVER THE SOUTHERN SECTIONS OF PUERTO RICO DURING THE OVERNIGHT HOURS. THESE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH A FRONTAL BOUNDARY NEAR THE FA. THE FRONTAL BOUNDARY...ASSOCIATED WITH THE SURFACE LOW LEVEL CENTER NEAR 33 NORTH 55 WEST...WILL CONTINUE TO APPROACH TO THE LOCAL AREA OVERNIGHT AND TOMORROW. IN FACT...THE LATEST QUIKSCAT PASS DEPICTED THE FRONTAL BOUNDARY NEAR THE FA THIS EVENING. A MID TO UPPER LEVEL TROUGH WEST OF THE LOCAL REGION...WILL HELP TO ENHANCE THE SHOWERS AND THUNDERSTORMS OVER THE REGION DURING THE NEXT SEVERAL DAYS. THUS...A WET WEATHER PATTERN WILL PREVAIL DURING THE NEXT FEW DAYS OVER THE REGION. OTHERWISE...I AM COMPLETELY AGREED WITH PREVIOUS DISCUSSION. && .PREV DISCUSSION... /ISSUED 405 PM AST FRI APR 20 2007/ SYNOPSIS... SURFACE LOW LOCATED IN THE WEST CENTRAL ATLANTIC CONTINUES TO MOVE GRADUALLY NORTHEASTWARD INTO THE NORTH CENTRAL ATLANTIC. THE FRONTAL BOUNDARY ASSOCIATED TO THIS FEATURE EXTENDS SOUTHWESTWARD ACROSS THE WESTERN ATLANTIC TOWARDS CUBA. BASED ON SATELLITE DERIVED WINDS...SURFACE HIGH CONTINUES TO SLOWLY PUSH INTO THE WESTERN ATLANTIC...WHICH WILL FORCE THE FRONTAL BOUNDARY ACROSS THE LOCAL AREA BY TOMORROW. A MID TO UPPER LEVEL TROUGH WILL HAVE AXIS LOCATED WEST OF THE LOCAL AREA...WHICH WILL ENHANCE SYNOPTIC SCALE LIFT...AND HELP DESTABILIZE THE ATMOSPHERE ACROSS THE LOCAL AREA. LOOKS LIKE THE LOCAL AREA WILL ALSO BE LOCATED IN THE RIGHT FRONT JET ENTRANCE REGION...WHICH WILL FURTHER ENHANCE DYNAMICS ACROSS THE LOCAL AREA. ABUNDANT LOW LEVEL MOISTURE IS ALREADY ACROSS THE LOCAL FA. THIS SCENARIO WILL MAKE FOR VERY MOIST AND UNSTABLE CONDITIONS...AND RESULT IN ACTIVE WEATHER...WITH THE POTENTIAL FOR HEAVY RAINFALL ACROSS PARTS OF THE LOCAL FA THIS WEEKEND. MODELS INDICATE THE FRONTAL BOUNDARY/SHEAR LINE WILL LINGER ACROSS THE LOCAL AREA...WHILE TROUGHING WILL PERSIST IN THE MID AND UPPER LEVELS THROUGH THE FIRST PART OF NEXT WEEK...THIS WILL KEEP THE LOCAL FA IN A MOIST AND UNSTABLE ENVIRONMENT...WITH ACTIVE WEATHER EXPECTED THROUGH THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 90 76 89 / 50 60 60 50 STT 79 85 79 83 / 40 60 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/99
Hazardous weather outlook, Apr 20, 5:30 AM CDT, 18 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI APR 20 2007 PRZ001>013-AMZ710>750-211000- 630 AM AST FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN UNUSUAL WARM AND MOIST SOUTH TO SOUTHWEST LOW LEVEL WIND FLOW ACROSS THE REGION TODAY IS EXPECTED TO YIELD SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...FOCUSED LARGELY ACROSS THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. THESE WARM AND MOIST CONDITIONS COUPLED WITH AMPLE MORNING SUNSHINE MAY ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS PORTIONS OF THE LOCAL AREA DURING THE LATE MORNING AND EARLY AFTERNOON. LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST THROUGH MID WEEK. SATURATED SOILS FROM PREVIOUS RAIN EVENT DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS. MARINE CONDITIONS WILL BE DOMINATED BY MODERATE NORTHWEST TO NORTH LONG PERIOD SWELLS THAT WILL PRODUCE MODERATE SIZED BREAKERS ALONG THE NORTH COASTS OF THE LOCAL ISLANDS...WHICH WILL CONTINUE TO GENERATE STRONG RIP CURRENTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-211000- 630 AM AST FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...RAINBANDS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND AFTERNOON ALONG THE NORTH COASTS OF THE LOCAL ISLANDS AND COULD YIELD ISOLATED THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND WATERSPOUTS. ALSO A VERY WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW COUPLED WITH AMPLE MORNING SUNSHINE MAY ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS PORTIONS OF THE LOCAL AREA DURING THE LATE MORNING AND EARLY AFTERNOON. LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST THROUGH MID WEEK. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS COULD LEAD TO MINOR FLOODING OVER LOCAL STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE AREAS...CREEKS AND GUTS. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 12:15 AM CDT | Flash Flood Warning | JSJ | 189 days |
Nearby
Flash Flood Warnings in Puerto Rico, 2007Flash Flood Warnings in U.S. Virgin Islands, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.